Alert archive / Georgia / Tornado Warnings in 2004
Tornado Warning 51, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 6, 2004, 4:45 AM EDT for Camden County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2004, 4:45 AM EDT (08:45 UTC)
- Expired
- Sep 6, 2004, 5:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 8:35 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
694
WFUS52 KJAX 060847
TORJAX
GAC039-060915-
/X.NEW.KJAX.TO.W.0031.040906T0845Z-040906T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EDT MON SEP 6 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 515 AM EDT
* AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 10 MILES SOUTHEAST OF DOVER BLUFF...OR ABOUT
NEAR HIGH POINT...MOVING NORTHWEST AT 45 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3093 8148 3110 8160 3110 8160 3110 8156
3107 8154 3104 8148 3103 8146 3098 8148
3097 8141 3095 8141
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 6, 3:30 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 3:30 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT MON SEP 6 2004
...FRANCES OVER THE NORTHEAST GULF...
.DISCUSSION...TROPICAL STORM FRANCES WAS OVER THE NE GULF...AROUND
150 MILES SOUTHEAST OF APALACHICOLA...MOVING WNW 10 MPH. A TURN TO
THE NW IS EXPECTED THIS AFTERNOON WITH SOME STRENGTHENING EXPECTED
AS IT MOVES OVER THE GULF. THE MAIN CONCERN...RAIN BANDS THAT ARE
ROTATING AROUND FRANCES PRODUCING TORRENTIAL RAINS AND TROPICAL STORM
FORCE WIND GUSTS. THIS WILL LIKELY CONTINUE THROUGH THE MORNING.
THEN AS FRANCES MOVES OFF TO THE NW SOME GRADUAL IMPROVING CONDITIONS
ACROSS THE FAR EASTERN CWA THIS AFTERNOON...BUT MORE RAIN BANDS WITH
TROPICAL FORCE WIND GUSTS STILL VERY POSSIBLE TO THE WEST OF JAX
AND OUT TOWARDS GULF AS FRANCES POSSIBLY STRENGTHENS. AS FOR POPS...
CATEGORICAL TODAY AND TONIGHT...THEN WILL TAPER OFF TO LIKELY TUESDAY
AND NEAR CLIMO WEDNESDAY. THERE HAVE BEEN ALREADY DOPPLER RADAR PCP
ESTIMATES OF UP TO 8 INCHES IN NE FL (USING THE TROPICAL Z-R
RELATIONSHIP.) NEARLY 4 INCHES AT NWS JAX SINCE YESTERDAY AND NEARLY
5 INCHES AT GAINESVILLE. WILL CONTINUE WITH ALL PREVIOUS WARNINGS AND
ADVISORIES...BUT WILL NOT ISSUE/REISSUE ANYTHING UNTIL THE NEXT NHC
CONFERENCE CALL.
&&
.MARINE...FREQUENT TROPICAL STORM FORCE WIND GUSTS OVER THE WATERS
WITH SEAS AT 10 FEET AT GRAYS REEF AND 19 FEET AT THE ST AUGUSTINE
BUOY. WILL CONTINUE WITH THE TROPICAL STORM WARNINGS TODAY WITH
WINDS VEERING AND DECREASING TONIGHT (BUT STILL SCA CONDITIONS).
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 73 84 73 / 99 99 80 50
SSI 83 78 84 77 / 90 80 70 50
JAX 84 75 85 75 / 99 80 70 50
SGJ 84 79 88 76 / 90 70 60 40
GNV 85 74 86 73 / 99 90 70 40
OCF 84 74 85 73 / 99 80 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING NE FL COAST.
INLAND TROPICAL STORM WIND WARNING INTERIOR NE FL.
FLOOD WATCH NE FL.
GA...TROPICAL STORM WARNING SE GA COAST.
WIND ADVISORY INTERIOR SE GA.
FLOOD WATCH SE GA.
&&
PP/JH/ACSHazardous weather outlook, Sep 5, 11:00 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN SEP 5 2004 GAZ132>136-149>152-162>164-060000- APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS- JEFF DAVIS-PIERCE-WARE-WAYNE- 1100 AM EDT SUN SEP 5 2004 THIS OUTLOOK IS FOR INLAND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR EXTREME SOUTH GEORGIA... ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH GEORGIA... THE MAIN IMPACTS FROM FRANCES ACROSS SOUTHEAST GEORGIA ARE EXPECTED TO BE HEAVY RAINFALL AND ISOLATED TORNADOES. RAINFALL TOTALS OVER THE REMAINDER OF THE HOLIDAY WEEKEND DEPEND ON THE EXACT MOTION OF FRANCES...BUT AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE. LANDFALLING TROPICAL SYSTEMS OFTEN PRODUCE ISOLATED TORNADOES NEAR AND TO THE RIGHT OF THE PATH OF MOTION. THE GREATEST CHANCE OF THIS WILL BE THIS AFTERNOON AND TONIGHT IN SOUTHEAST GEORGIA. NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS PORTIONS OF SOUTH GEORGIA. SEE THE LATEST WIND ADVISORY PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST EARLY TUESDAY IN RESPONSE TO FRANCES. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS THROUGH THE WEEK. RAINFALL WILL BECOME MORE SCATTERED BY MID-WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AND TROPICAL STORM WARNING AREAS. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/ZIBURA
In the hours before
Local storm report, Sep 6, 1:40 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 AM EDT MON SEP 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TROPICAL STORM 6 NE NEWBERRY 29.71N 82.54W
09/05/2004 ALACHUA FL EMERGENCY MNGR
*** 1 FATAL *** 61 ONE YEAR OLD WOMEN KILLED WHEN A TREE
TOPPLED ONTO HER MOBILE HOME. 4 PERSONS WERE IN HOME WHEN
THE TREE FELL. ALACHUA COUNTY EMA RECEIVED THE REPORT AT
1919 EDT. GAINESVILLE AIRPORT REPORTED WINDS 060 DEGREES
32 KNOTS WITH GUSTS TO 41 KNOTES AT 1909 EDT.
1200 PM TROPICAL STORM MICANOPY 29.51N 82.28W
09/05/2004 ALACHUA FL EMERGENCY MNGR
*** 1 FATAL *** 28 YEAR OLD MALE LOST CONTROL OF HIS
VEHICLE WHILE NORTHBOUND ON INTERSTATE 75. VEHICLE
HYDROPLANNED AND SKIDDED INTO A WOODED AREA WRAPPING THE
VEHICLE AROUND TREES. GNV OBSERVATION AT 1200 EDT WINDS
050 DEGREES 21 KNOTS WITH GUSTS TO 37 KNOTS. VISIBILITY 7
MILES IN LIGHT RAIN.
&&
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:18 PM EDT | Tornado Warning | JAX | Atkinson | 42 min |
| Sep 5, 8:47 PM EDT | Tornado Warning | JAX | Bacon | 43 min |
| Sep 5, 9:00 PM EDT | Tornado Warning | JAX | Atkinson | 30 min |
| Sep 5, 9:14 PM EDT | Tornado Warning | JAX | Coffee | 31 min |
| Sep 5, 10:34 PM EDT | Tornado Warning | JAX | Glynn | 26 min |
| Sep 6, 10:02 AM EDT | Tornado Warning | JAX | Camden | 58 min |
| Sep 6, 10:17 AM EDT | Tornado Warning | JAX | Charlton | 43 min |
| Sep 6, 10:36 AM EDT | Tornado Warning | JAX | Camden | 39 min |
| Sep 6, 12:01 PM EDT | Tornado Warning | JAX | Brantley | 44 min |
| Sep 6, 1:18 PM EDT | Tornado Warning | JAX | Pierce | 57 min |
| Sep 6, 3:54 PM EDT | Tornado Warning | JAX | Wayne | 66 min |
Nearby
Tornado Warnings in Georgia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.